Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this coastal flood statement at Oct 29, 2012, 7:47 AM EDT for Flagler County, Nassau County, Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 7:47 AM EDT (11:47 UTC)
- Expired
- Oct 29, 2012, 12:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WHUS42 KJAX 291147 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 747 AM EDT MON OCT 29 2012 FLZ024-025-033-038-291600- /O.NEW.KJAX.CF.S.0001.121029T1147Z-121029T1600Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- 747 AM EDT MON OCT 29 2012 ...COASTAL TIDAL LEVELS REMAIN ELEVATED THIS MORNING... THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND LINGERING ELEVATED TIDAL LEVELS FROM HURRICANE SANDY WILL PUSH THIS MORNINGS HIGH TIDE TO JUST BELOW MINOR COASTAL FLOODING LEVELS ALONG THE NORTHEAST FLORIDA COASTAL AREAS. SOME SHALLOW COASTAL FLOODING WILL BE POSSIBLE IN NORMALLY FLOOD PRONE AREAS. TIMES OF HIGH TIDE AT... MAYPORT...901 AM THIS MORNING... ST AUGUSTINE BEACH...822 AM THIS MORNING... NO FURTHER STATEMENTS WILL BE ISSUED ON THIS EVENT UNLESS CONDITIONS WARRANT. $$ JCH
1 follow-up statement
525 WHUS42 KJAX 291609 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1209 PM EDT MON OCT 29 2012 FLZ024-025-033-038-291715- /O.EXP.KJAX.CF.S.0001.000000T0000Z-121029T1600Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- 1209 PM EDT MON OCT 29 2012 COASTAL TIDAL LEVELS SHOULD RETURN CLOSER TO NORMAL LEVELS THE REMAINDER OF THE WEEK. $$ JCH
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 29, 3:38 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Oct 29, 3:38 AM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 AM EDT MON OCT 29 2012
...BLUSTERY...COOLER AND DRY WITH NEAR RECORD LOWS ACROSS INLAND
NORTHEAST FLORIDA TONIGHT...
.SHORT TERM...TODAY THROUGH WED...
TODAY - TUE NIGHT....A LAKE WIND ADVISORY IS ALREADY IN PLACE TODAY
FOR ALL ZONES DUE TO BLUSTERY NNW WINDS NEAR 20 MPH WITH GUSTS OF
30-35 MPH DUE TO A STRONG PRESSURE GRADIENT BETWEEN HURRICANE SANDY
NNE OF THE REGION AND HIGH PRESSURE TO THE WNW. MOSTLY CLEAR SKIES
WILL PREVAIL AS HIGH TEMPS RISE INTO THE MID/UPPER 60S. WINDS WILL
DECOUPLE AT NIGHT TO NEAR BREEZY 10-15 MPH AS LOW TEMPS PLUMMET INTO
THE MID/UPPER 30S WELL INLAND TO LOW/MID 40S RIVER AND COAST. RECORD
LOW TEMPS MAY BE CHALLENGED TONIGHT AND TUE NIGHT AT JAX AND GNV PER
THE FOLLOWING RECORDS:
RECORD LOWS TUE OCT 30TH
JAX 37/2008
GNV 34/1973
AMG 26/1952
SSI 37/1952
RECORD LOWS WED OCT 31ST
JAX 38/1993
GNV 35/1963
AMG 26/1954
SSI 38/1954
WED...AFTER A COLD START TEMPS WILL WARM INTO THE LOW 70S AS WINDS
BECOME MORE WESTERLY AND THE PRESSURE GRADIENT RELAXES AS HIGH
PRESSURE EDGES EASTWARD OVER SOUTH FL FROM THE GULF OF MEXICO
(GOMEX).
.LONG TERM...THU THROUGH SUN...
THU & FRI...SURFACE HIGH PRESSURE BUILDS OVER S FL ON THU AS A SHORT
WAVE MID LEVEL TROUGH APPROACHES FROM THE NW. SFC FLOW BACKS FURTHER
TO THE WEST WHICH WILL INCREASE MOISTURE OVER NE FL AND COMBINED
WITH FORCING FROM THE APPROACHING TROUGH...WILL CONTINUE WITH A
LOW 20% CHANCE OF SHOWERS OVER NE FL. TEMPS WILL WARM INTO THE MID
70S FOR HIGHS THU AND FRI...WITH LOW TEMPS IN THE 40S CONTINUING
OVER INLAND SE GA WHILE 50S WILL PREVAIL OVER NE FL DUE TO WARMER
WESTERLY FLOW OFF OF THE GOMEX.
SAT & SUN...A DRY FRONT WILL PUSH SOUTH OF THE AREA FRI TRAILED BY
HIGH PRESSURE THAT WILL BUILD NORTH AND NORTHEAST OF THE AREA INTO
WEEKEND. TEMPS WILL DROP AT TO BELOW CLIMO VALUES AGAIN NEXT
WEEKEND WITH HIGHS IN THE LOW 70S TO UPPER 60S AND MINS FALLING
BACK INTO THE 40S INLAND TO 50S ALONG THE ATLANTIC COAST. TEMPS
WILL MODERATE INTO EARLY NEXT WEEK AS ONSHORE FLOW DEVELOPS INTO
SUNDAY. MOSTLY CLEAR SKIES WILL PREVAIL...WITH AN INCREASE IN
SHALLOW COASTAL CLOUDS POSSIBLE LATE SUN INTO MON DUE TO
INCREASING ENE FLOW.
&&
.AVIATION...MOST OF LOW CLOUDS HAVE ERODED ACROSS THE AREA BUT STILL
MAY SEE MVFR CIGS AT SSI...JAX...CRG TIL AROUND 10Z. VFR CONDTIONS
EXPECTED THEREAFTER WITH NW WINDS INCREASING TO NEAR 20 KNOTS WITH
GUSTS TO NEAR 30 KNOTS BY MIDDAY.
&&
.MARINE...NW WINDS WILL INCREASE OVER THE WATERS AS GRADIENT GETS
EVEN TIGHTER AND COLD AIR ADVECTION INCREASES. EXPECT OCCASIONAL
GALE FORCE GUSTS OFFSHORE TODAY. GALE FORCE GUSTS SHOULD BECOME MORE
FREQUENT TONIGHT THROUGH TUESDAY NIGHT SO WILL ISSUE GALE WATCH
FOR OFFSHORE ZONES.
RIP CURRENTS: MODERATE RISK OF RIP CURRENTS EXPECTED THROUGH MIDWEEK
AS NE SWELLS CONTINUE FROM SANDY.
&&
.FIRE WEATHER...CRITICALLY LOW RH'S AND STRONG WINDS WILL PRODUCE
RED FLAG CONDITIONS OVER NE FL TODAY THROUGH WEDNESDAY. FUEL
MOISTURE STILL TOO HIGH OVER SE GA FOR ANY WATCHES/WARNINGS...BUT
WILL ISSUE A FIRE DANGER STATEMENT DUE TO LOW RH/STRONG WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 35 64 35 / 0 0 0 0
SSI 66 41 65 45 / 0 0 0 0
JAX 66 37 65 40 / 0 0 0 0
SGJ 68 43 66 47 / 0 0 0 0
GNV 65 35 63 40 / 0 0 0 0
OCF 69 36 67 41 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...GALE WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 3 PM EDT WEDNESDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL
OUT 20 NM.
&&
ENYEDI/ZIBURA/MCALLISTERHazardous weather outlook, Oct 29, 12:39 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1239 AM EDT MON OCT 29 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-300538- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1239 AM EDT MON OCT 29 2012 ...LAKE WIND ADVISORY IN EFFECT TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADJACENT COASTAL WATERS... ...RED FLAG WARNING TODAY FOR NORTHEAST FLORIDA... ...MODERATE RISK OF RIP CURRENTS TODAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DUE TO SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS OF 30 TO 35 MPH. LARGE SWELLS FROM HURRICANE SANDY WILL CONTINUE TO PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE COAST TODAY. THE SWELLS COMBINED WITH ELEVATED WINDS WILL ALSO CONTINUE SMALL CRAFT ADVISORY CONDITIONS OVER THE ADJACENT COASTAL WATERS. THE COMBINATION OF WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL CREATE AN ELEVATED FIRE DANGER OVER NORTHEAST FLORIDA ON MONDAY AND A RED FLAG WARNING IS IN EFFECT. LOW TEMPERATURES TONIGHT WILL PLUMMET INTO THE LOW 40S TO UPPER 30S TONIGHT...WITH NORMALLY COLDER LOCALES LIKELY FALLING INTO THE MID 30S. WINDS WILL REMAIN ELEVATED BETWEEN 10 AND 15 MPH...AND THE COMBINATION OF THESE WINDS WITH COLD TEMPERATURES WILL CREATE WIND CHILLS IN THE UPPER 20S TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ELEVATED RIP CURRENT RISK WILL CONTINUE ALONG THE COAST ON TUESDAY. DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN ON TUESDAY. A LAKE WIND ADVISORY WILL BE LIKELY ON TUESDAY. LOW TEMPERATURES WILL FALL INTO THE UPPER 30S IN NORMALLY COOLER LOCALES INLAND TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:23 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 19 hr |
| Oct 29, 4:05 AM EDT | Gale Watch | JAX | 7 hr | |
| Oct 29, 10:41 AM EDT | Gale Warning | JAX | 43 hr |
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.